Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from frequent cold, hair loss and weight gain. Taking Odimont. What is the reason?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
Hi, My sister who is aged 30 gets cold very frequently like every alternate day these days.She is gaining lot of weight and losing hair as well.She has been having this problem from past 2 to 3 years but it was not so often.Earlier once a month she use to get cold but these days its 2 to 3 times a week.She was given tablets Defort 6mg, Odimont FX, Allenil.The doctor who gave this said she can eat any of these tablets when having cold.Some time after eating this tablet after 1 hr her cold reduces.But why is this happening so often and what needs to done?
Posted Sat, 28 Dec 2013 in Ear, Nose and Throat Problems
Answered by Dr. Prahlad Duggal 5 hours later
Brief Answer: Stop steroid and use nasal sprays Detailed Answer: Hi, Thanks for the query. Frequent cold is usually allergic as also the treatment which she is taking is also for that. She has been using antiallergics and oral steroids (defcort). Antiallergics can be used as an SOS drug with few side effects. Steroids can not be used as SOS drug as there are lot of side effects. What she is doing is taking defcort as a need based drug which is wrong and can have long term side effects and weight gain is one of these. Please consult an ENT and get her off the oral steroids and start with intra nasal steroid sprays. Antiallergic tablets can be taken for few days to control the acute symptoms but nasal sprays are the drugs used for allergic rhinitis as a long term treatment. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Follow-up: Suffering from frequent cold, hair loss and weight gain. Taking Odimont. What is the reason? 2 hours later
Can this be thyroid ? And any test recomended to be done? She has this problem mostly when she gets up early in morning in cold.She says the reaction is basically becuase of cold rather than any pollens.Even if she is indoors and gets up early she gets cold.Please let me know what needs to be done.Please talk on the solutions or treatments as some times even after having tablets the whole day she has cold, sneezing and discomfort
Answered by Dr. Prahlad Duggal 2 hours later
Brief Answer: A combination of spray with Odimont FX Detailed Answer: Thanks for the query. Your history does not suggest anything related to thyroid as weight gain with long term steroid use is very common and in your case should not be attributed to thyroid. Change in temperature is a common stimulus for allergy and one need not have a history of allergy to pollens. She needs to take intranasal steroid spray first thing on waking up and the things should improve. Taking fluticasone nasal spray should help her a lot. For those days when the symptoms are very severe, she can take an Odimont FX which is an antihistaminic and anti leukotriene. But these days of severe symptoms will be less if she takes the sprays regularly. So, in brief, a combination of nasal spray and additional treatment with Odimont FX should help her and need for oral steroids should not be there. She can consult an ENT and discuss about the option of mast cell stabilizers and immunotherapy. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Follow-up: Suffering from frequent cold, hair loss and weight gain. Taking Odimont. What is the reason? 55 minutes later
She is currently using alerflow nasal spray but she says on using spray the flow of discharge increases rather than suggest what she should do in such very severe cold which stays for whole day and is it safe to eat odimont FX for months/years?
Answered by Dr. Prahlad Duggal 8 minutes later
Brief Answer: Add azelastine or ipratropium bromide. Detailed Answer: Thanks for query. She can use ipratropium bromide spray in consultation with the ENT. A combination of azelastine with fluticasone nasal spray can be used. If nothing helps, the long term use of mast cell stabilizers and immunotherapy can be started with the consultation of an ENT. Long term use of Odimont FX usually does not lead to major side effects but beyond few week, antiallergics lead to enzyme induction in the liver and this makes the anti allergics less effective. So a break is needed usually in between to have optimal effect of anti allergic tablets. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor